Winter Weather, Garrett
- When
- March 2, 4:00 AM EST to March 3, 6:00 AM EST
- Where
- Garrett forecast zone
- Reported by
- Trained Spotter
Low pressure moved along an arctic boundary slowly pushing south across the upper Ohio Valley producing light snowfall. Areas south of I-70 in western Pennsylvania, much of northern West Virginia, and Garrett county Maryland received 3 to 6 inches of snow in a 12 to 15 hour period from the early morning of the 2nd to the early morning of the 3rd.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Low pressure moved along an arctic boundary slowly pushing south across the upper Ohio Valley producing light snowfall. Areas south of I-70 in western Pennsylvania, much of northern West Virginia, and Garrett county Maryland received 3 to 6 inches of snow in a 12 to 15 hour period from the early morning of the 2nd to the early morning of the 3rd. Areas in western Pennsylvania from I-70 to just north of Pittsburgh received 2 to 4 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 2, 3:32 AM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 AM EST SUN MAR 2 2014
.SYNOPSIS...
A STRONG UPPER DISTURBANCE INTERACTING WITH A CROSSING COLD FRONT
WILL GENERATE SNOW...AND SOME MIXED WINTRY PRECIPITATION FOR THE
UPPER OHIO REGION TODAY AND EARLY MONDAY.
&&
.NEAR TERM /THROUGH TODAY/...
CDFNT CONTS SLIDE ACRS THE UPR OH REGION THIS MRNG WITH NRN
STREAM SHRTWV CROSSING THE GREAT LAKES REGION SPPRTG LGT SN.
GENL EXPECTATION HAS NOT CHANGED MUCH AS MDLS CONT TO INDICATE
PSBLTY OF PROLONGED PD SNOW...ALNG WITH SLEET...OR FREEZING RAIN
OVR AREAS SOUTH OF I 70. SNOWFALL AMOUNTS WERE TWEAKED DOWNWARD
OVRNGT GIVEN THE LATEST GUIDANCE AND EXPECTATIONS OF PROLONGED
MIXED PCPN IN THE AFOREMENTIONED AREA. NEVERTHELESS...ACCUMULATING
SNOW IS STILL EXPECTED INTO...AND THROUGH TNGT. NO CHANGE TO
HEADLINES GIVEN IMPACT EXPECTATIONS.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
SNOW WL DIMINISH MONDAY AS THE SPPRTG SHRTWV COMPLETES PASSAGE
ACRS THE MID ATLANTIC REGION. COLD ADVCTN AND NEW SNOW WL SPPRT
TEMPS BACK INTO THE SINGLE DIGITS TO AROUND ZERO FOR THE LOWS.
ANOTHER SHRTWV MAY SPAWN SNOW SHWRS ON TUES...SLGT CHC WAS
INCLUDED FOR NOW GIVEN MSTR AND DYNAMIC DOUBTS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WEAK UPPER LEVEL DISTURBANCE WILL CROSS THE AREA TUESDAY NIGHT.
SOME DISCREPANCIES IN MODEL SOLUTIONS ON HOW FAR SOUTH THE
DISTURBANCE WILL TRACK AND HOW MUCH...IF ANY...SNOW SHOWERS IT
WILL PRODUCE. HAVE KEPT IN JUST A SCHC FOR ACTIVITY TUESDAY NIGHT.
COLD HIGH PRESSURE WILL MOVE THROUGH THE GREAT LAKES WED AND
THURSDAY...KEEPING THE AREA DRY AND TEMPS BELOW NORMAL.
A WARM UP ON FRIDAY AS A SYSTEM DEVELOPS OFF THE CAROLINAS. MODELS
COMING INTO BETTER AGREEMENT THAT ANY PRECIP WITH LOW PRESSURE
WILL REMAIN WELL EAST OF THE REGION.
MODELS BEGIN TO DIVERGE GREATLY BY THE END OF THE LONG TERM. WITH
LOW CONFIDENCE IN ANY OF THE SOLUTIONS HAVE MADE LITTLE CHANGES TO
SATURDAY FORECAST.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
IFR/MVFR RESTRICTIONS WILL OVERSPREAD THE AREA EARLY THIS
MORNING...AS SNOW FROM A COLD FRONT SLOWLY EXPANDS. RESTRICTIONS
WITH SNOW WILL CONTINUE THROUGHOUT THE DAY. PERIOD OF HEAVIEST
SNOWFALL SHOULD BE THIS AFTERNOON AND INTO THE EVENING HOURS.
.OUTLOOK.../SUNDAY NIGHT THROUGH THURSDAY/...
RESTRICTIONS WILL CONTINUE WITH THE PASSAGE OF THE LOW PRESSURE
SYSTEM MONDAY. HIGH PRESSURE SHOULD BRING GENERAL VFR FOR THE REST
OF THE PERIOD.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR MDZ001.
OH...WINTER WEATHER ADVISORY UNTIL 1 PM EST MONDAY FOR OHZ039>041-
048.
WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR OHZ049-050-
057>059-068-069.
PA...WINTER WEATHER ADVISORY UNTIL 1 PM EST MONDAY FOR PAZ007>009-
013>016-020-022-023.
WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR PAZ021-029-031-
073>076.
WV...WINTER WEATHER ADVISORY UNTIL 1 PM EST MONDAY FOR WVZ001.
WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR WVZ002>004-012-
021>023-041.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 332 AM EST SUN MAR 2 2014 OHZ039>041-048-PAZ007>009-013>016-020-022-023-WVZ001-030845- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA- HANCOCK- 332 AM EST SUN MAR 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ049-050-057>059-068-069-PAZ021-029-031-073>076-WVZ002>004- 012-021>023-041-030845- GARRETT-HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE- MONROE-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 332 AM EST SUN MAR 2 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2014Every state in 2014This day in weather historyWarnings in Maryland, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 500906.